Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 9, 2022, 2:46 AM CST for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2022, 2:46 AM CST (08:46 UTC)
- Expired
- Jan 9, 2022, 5:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 119 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 580 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 11:16 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 8, 11:16 PM CST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1116 PM CST Sat Jan 8 2022 .AVIATION... For the 09/06z TAFs, scattered convection continues just north of a diffuse surface boundary near the Interstate 10 corridor. KLFK will be the TAF sites most affected during the period. Farther north, more spotty showers have begun to develop. Current thinking is that additional showers and thunderstorms should develop across Southeast Oklahoma and East Texas, which will then gradually move eastward across the terminals. All TAF sites will likely be affected at some point. The convection should be ending from west to east before 09/18z and should exit the area entirely before sunset. Flight conditions will be highly variable, but ceilings are generally expected to fall into the IFR/LIFR range at most locations. Some patchy fog may also develop, especially where there was heavy rain previously, or south of a line from KJSO to Columbia LA. Visibilities should improve after sunrise, and ceilings should gradually lift after the precip ends. A cold front will also move southeast across the area after 09/12z. Surface winds will veer to the north after the frontal passage and increase in speed to up to 15 kts with gusts near 25 kts. These winds will help to bring some drier air into the region helping to raise ceilings back into VFR range at all terminals after 10/00z. CN && .PREV DISCUSSION... /issued 1017 PM CST Sat Jan 8 2022/ UPDATE... A very diffuse warm front is located near or just south of the Interstate 10 corridor and trails eastward from a weak surface low between Houston and Lufkin. So far, the more robust convection that precipitated the issuance of Tornado Watch #13 has remained south of our forecast area. The 00z KSHV sounding indicated more than enough storm-relative helicity in the 0-3 km and 0-1 km layers to support rotating thunderstorms and a tornadic threat. However, the vast majority of the instability has been focused in Southeast Texas. Only the northeast periphery of the CAPE axis has been located in Deep East Texas surface-based CAPE values are only between 500-1000 J/kg. Farther east along the warm front and to the northeast, instability decreases rapidly, as reflected by how quickly the convection has weakened across Central Louisiana. With the convection generally staying south of our area and the tendency for it to weaken with northeastward extent, our portion of Tornado Watch #13 was allowed to expire at 04z. However, new development is already occurring farther west across Central and Northeast Texas as ascent increased ahead of a strong cold front diving southeast across the Plains. An isolated severe storm cannot be ruled out through the remainder of the night. Some minor edits were made to short-term PoPs and the hourly temps, dewpoints, and winds to better reflect recent obs. However, the overall forecast through the rest of the tonight remains intact. CN PREV DISCUSSION... /issued 608 PM CST Sat Jan 8 2022/ UPDATE... See below for the 09/00z Aviation Discussion. Scattered convection has continued to develop and intensify from Southeast Texas northward through the ArkLaTex. The convection across Southeast Texas has been particularly robust. Low-level shear has been sufficient for rotating thunderstorms and this environment extends northward into Deep East Texas immediately east of a weak surface low. Therefore, Tornado Watch #13 was issued for portions of Deep East Texas until 04z this evening. CN PREV DISCUSSION... /issued 324 PM CST Sat Jan 8 2022/ SHORT TERM.../Tonight through Sunday Night/ Convection has become numerous as expected this afternoon across the Wrn half of the region, along an expanding H925-700 theta-e ridge along a 40-50kt SWrly LLJ axis, embedded within a low amplitude shortwave trough ejecting NE over E TX into SW AR/much of LA. Much of this convection remains a bit elevated, with small hail possible from the stronger storms given the low freezing levels/WBZ heights. However, the afternoon sfc analysis indicates a warm front over SE TX/SW LA, extending from near a DKR, to just N of a LFK, to DRI and LFT line. More sfc based convection has developed S of the front over SE TX, where better MLCapes of 1000-2000+ J/Kg exist. This front and accompanying warm sector should continue to expand N through the remainder of E TX/N LA/SW AR this evening, with min temps occurring at the start of the first period (tonight) across extreme NE TX/SE OK/SW AR, before temps rise later this evening/overnight with the warm frontal passage. Did have to lower the NBM temps up N this evening given their lack of warming up N this afternoon, and bumped temps up a tad over Deep E TX/N LA as temps will not fall much this evening. The NBM has lowered pops slightly from earlier runs tonight, with some variability amongst the ensembles and deterministic progs, but did maintain categorical pops for much of N LA/SW AR while tapering pops back slightly over E TX/SE OK as drier mid/upper level air behind the weak troughing begins to entrain E into these areas tonight. However, additional large scale ascent will increase late tonight in advance on a longwave trough noted from the Nrn Plains through the Rockies and Four Corners Region, which will translate E into the Plains late. Ample deep lyr shear will persist overnight, with the expanding warm sector yielding upwards to 500-1000 J/kg of MLCape within steeping mid-level lapse rates. Thus, an isolated strong to svr storm can not be ruled out (with hail, winds, and even an isolated tornado possible), mainly over E TX/N LA/far Srn AR, which will shift E into the Ern sections of NCntrl LA by/after daybreak Sunday. Did maintain categorical pops Sunday morning for the Ern zones, although a deep wedge of drier air will begin to quickly advect E across E TX/SW AR/N LA in advance of a cold front that will begin shifting SE into the region, thus tapering the convection by midday across N LA. Max temps will occur Sunday morning mainly N of I-20 ahead of the front, before temps fall with the onset of cold advection with the cold fropa. Did raise max temps a bit over the warm sector of N LA, as temps should warm with the departure of the convection by late morning, with a return of colder conditions with the fropa Sunday night. Despite the low cigs associated with the passage of the H850 trough Sunday night, cold advection will remain strong enough such that temps should fall back below freezing generally N of I-20, with a gradual clearing trend (aside from the lingering cirrus along/beneath the upper trough axis) expected for Monday. 15 LONG TERM.../Monday through Saturday/ Monday's chilly start will not be followed by a rapid return to warm temperatures , as brisk northerly winds will keep temperatures below average for the start of the workweek. Highs Monday afternoon will struggle to climb out of the low to mid 50s areawide, dropping to or below the freezing mark Tuesday morning. Together with these cooler conditions, mostly clear skies and dry weather will dominate through the middle of the week, gradually warming with each day as the upper level trough departs to our east and a southerly flow regime rebuilds in its wake. By Wednesday and Thursday, we will be looking at highs in the upper 50s and low to mid 60s throughout the ArkLaTex. As the week continues, an upper level low developing over the SW CONUS and NW Mexico will eject eastward, bringing a renewed chance of rainfall to our western zones Thursday afternoon, spreading across the ArkLaTex overnight into Friday, with wet and warmer conditions remaining in the forecast areawide as next week draws to a close and the weekend begins, with rainfall departing at the earliest during the day Saturday. The most recent model runs have slowed the progression of this system down considerably, on the order of a day or so. Will continue to monitor closely to ascertain a better consensus in subsequent updates. Another upper level low looks to be setting up right on the heels of this first rainmaker, so any drier conditions may prove to be short-lived. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 71 35 53 / 70 30 0 0 MLU 62 74 35 51 / 80 90 10 0 DEQ 47 60 26 54 / 50 20 0 0 TXK 54 64 30 52 / 70 30 0 0 ELD 59 67 29 50 / 90 60 0 0 TYR 56 63 34 54 / 40 10 0 0 GGG 60 66 35 54 / 50 20 0 0 LFK 64 74 39 57 / 60 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/20
Hazardous weather outlook, Jan 8, 10:25 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1025 PM CST Sat Jan 8 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1025 PM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Thunderstorms will continue tonight across the area tonight, especially across Louisiana and Deep East Texas south of a line from Jacksonville Texas to Columbia Louisiana. A few storms south of this line could also be severe. Isolated tornadoes, damaging winds, and small hail will be possible. In addition, locally heavy rainfall could lead to isolated flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms will be ongoing early Sunday, and a few storms could be severe, mainly across Central and Northeast Louisiana. Damaging winds and isolated tornadoes will be the primary threats. The severe weather threat should end by early Sunday evening. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed tonight and into Sunday. 09
In the hours before
Special weather statement, Jan 8, 11:42 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1142 PM CST Sat Jan 8 2022
TXZ165>167-090630-
Sabine TX-Angelina TX-San Augustine TX-
1142 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of southeastern
Angelina, southern San Augustine and southwestern Sabine Counties
through 1230 AM CST...
At 1141 PM CST, Doppler radar was tracking a strong thunderstorm near
Ebenezer, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pineland, Zavalla, McElroy, Dolan and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3112 9446 3135 9414 3132 9376 3117 9376
3114 9404 3111 9406 3104 9444
TIME...MOT...LOC 0541Z 216DEG 31KT 3110 9420
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jan 9, 12:26 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1226 AM CST Sun Jan 9 2022
TXZ165>167-090730-
Sabine TX-Angelina TX-San Augustine TX-
1226 AM CST Sun Jan 9 2022
...A strong thunderstorm will impact portions of southeastern
Angelina, southern San Augustine and Sabine Counties through 130 AM
CST...
At 1225 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles west of Pineland, or 13 miles north of Ebenezer, moving
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milam, Hemphill, Pineland, Rosevine, Zavalla, Bronson, McElroy,
Fairmount, Yellowpine and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Sam Rayburn Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3115 9446 3153 9385 3118 9364 3116 9391
3114 9404 3111 9406 3104 9445
TIME...MOT...LOC 0625Z 238DEG 21KT 3123 9409
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13Special weather statement, Jan 9, 1:23 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
123 AM CST Sun Jan 9 2022
LAZ017-TXZ153-166-167-090815-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
123 AM CST Sun Jan 9 2022
...A strong thunderstorm will impact portions of northwestern Sabine
Parish, southeastern Shelby, east central San Augustine and
northwestern Sabine Counties through 215 AM CST...
At 123 AM CST, Doppler radar was tracking a strong thunderstorm over
Rosevine, or 28 miles southeast of Center, moving north at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Milam, Rosevine, Patroon, Huxley, Noble, Sexton, Toledo Bend
Reservoir North and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3134 9393 3139 9405 3178 9396 3168 9366
TIME...MOT...LOC 0723Z 202DEG 29KT 3143 9396
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:33 PM CST | Special Weather Statement | SHV | San Augustine | 27 min |
| Jan 8, 11:42 PM CST | Special Weather Statement | SHV | San Augustine | 48 min |
| Jan 9, 12:26 AM CST | Special Weather Statement | SHV | Sabine | 64 min |
| Jan 9, 1:23 AM CST | Special Weather Statement | SHV | Sabine | 52 min |
| Jan 9, 3:02 AM CST | Special Weather Statement | SHV | Sabine | 58 min |
| Jan 9, 3:34 AM CST | Tornado Warning | SHV | Sabine, San Augustine | 26 min |
| Jan 9, 3:57 AM CST | Tornado Warning | SHV | Sabine | 48 min |
| Jan 9, 4:27 AM CST | Tornado Warning | SHV | Sabine | 48 min |
| Jan 9, 3:01 AM CST | Special Weather Statement | SHV | De Soto | 44 min |
| Jan 9, 5:11 AM CST | Tornado Warning | SHV | Natchitoches, Sabine | 49 min |
| Jan 9, 5:52 AM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 38 min |
| Jan 9, 6:41 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 49 min |
| Jan 9, 7:16 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 29 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.